Alert archive / New Mexico / Freeze Warnings in 2013

Freeze Warning 13, NWS Albuquerque, NM

October 18, 2013

NWS Albuquerque, NM issued this freeze warning at Oct 18, 2013, 3:04 PM MDT. It took effect at Oct 18, 2013, 9:31 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2013, 3:04 PM MDT (21:04 UTC)
In effect from
Oct 18, 2013, 9:31 PM MDT
Expired
Oct 19, 2013, 9:00 AM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WWUS75 KABQ 182104
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT FRI OCT 18 2013

...FREEZING TEMPERATURES ON TAP FOR EASTERN AND CENTRAL NEW MEXICO...

.CLEAR SKIES AND COLDER AIR FILTERING IN ACROSS EASTERN NEW MEXICO
INTO THE RIO GRANDE VALLEY WILL PRODUCE A ROUND OF FREEZING
TEMPERATURES OVERNIGHT TONIGHT. EXPECT COLDEST TEMPERATURES IN
VALLEY BOTTOMS AND DIPS...WITH TEMPERATURES RUNNING A FEW DEGREES
WARMER OVER NEARBY SLOPES. SATURDAY SUNRISE WILL WARM TEMPERATURES
ABOVE FREEZING THROUGH MID MORNING.

NMZ525-538-182215-
/O.CAN.KABQ.FZ.A.0006.131019T0800Z-131019T1500Z/
UPPER TULAROSA VALLEY-CHAVES COUNTY PLAINS-
304 PM MDT FRI OCT 18 2013

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FREEZE WATCH. 

TEMPERATURES WILL DROP BELOW FREEZING IN SOME LOCALIZED LOW
SPOTS...BUT WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER
EXPECTED.

$$

NMZ519-520-190600-
/O.UPG.KABQ.FZ.A.0006.131019T0800Z-131019T1500Z/
/O.NEW.KABQ.FZ.W.0013.131019T0800Z-131019T1500Z/
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
304 PM MDT FRI OCT 18 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE MIDDLE AND LOWER RIO GRANDE VALLEY. 

* TIMING...VALLEY TEMPERATURES WILL DROP OVERNIGHT AND FALL BELOW
  FREEZING FROM 3 A.M. TO SUNRISE. ON ADJACENT
  SLOPES...TEMPERATURES MAY BE A FEW DEGREES WARMER...BUT WILL
  TOUCH THE FREEZING MARK JUST BEFORE SUNRISE. TEMPERATURES WILL
  WARM ABOVE FREEZING BY MID MORNING.

* TEMPERATURES...28 TO 32 IN VALLEYS. LOCALLY A FEW DEGREES WARMER
  ON ADJACENT SLOPES.

* LOCAL IMPACTS...FREEZING TEMPERATURES MAY HARM TENDER 
  VEGETATION...AND COULD DAMAGE UNDRAINED EXPOSED WATER PIPES... 
  IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ533>537-190600-
/O.UPG.KABQ.FZ.A.0006.131019T0800Z-131019T1500Z/
/O.NEW.KABQ.FZ.W.0013.131019T0800Z-131019T1500Z/
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-
304 PM MDT FRI OCT 18 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS 
  INCLUDING TUCUMCARI...CLOVIS...PORTALES AND ROSWELL. 

* TIMING...TEMPERATURES FALLING BELOW FREEZING SHORTLY AFTER
  MIDNIGHT IN LOW SPOTS AND VALLEYS...AND FALLING BELOW FREEZING
  AFTER 3 A.M. OVER RISES AND SLOPES. TEMPERATURES WILL
  WARM ABOVE FREEZING BY MID MORNING.

* TEMPERATURES...RANGING FROM 28 TO 32 DEGREES IN LOW SPOTS AND
  VALLEYS...LOCALLY A FEW DEGREES WARMER ON RISES AND SLOPES.

* LOCAL IMPACTS...FREEZING TEMPERATURES MAY HARM TENDER 
  VEGETATION...AND COULD DAMAGE UNDRAINED EXPOSED WATER PIPES... 
  IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ530>532-539-190600-
/O.NEW.KABQ.FZ.W.0013.131019T0800Z-131019T1500Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
EASTERN LINCOLN COUNTY-
304 PM MDT FRI OCT 18 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY. 

* LOCATION...THE NORTHEAST PLAINS...AND EASTERN LINCOLN COUNTY

* TIMING...TEMPERATURES WILL FALL BELOW 32 DEGREES FROM MIDNIGHT
  ONWARD...WITH COLDEST TEMPERATURES IN THE HOURS BEFORE SUNRISE.
  TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING.

* TEMPERATURES...28 TO 32 DEGREES...COLDEST OVER THE NORTHEAST
  PLAINS. LOCALLY A FEW DEGREES WARMER ON SLOPES AND RISES.

* LOCAL IMPACTS...FREEZING TEMPERATURES MAY HARM TENDER 
  VEGETATION...AND COULD DAMAGE UNDRAINED EXPOSED WATER PIPES... 
  IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

SHY
2 follow-up statements
911 
WWUS75 KABQ 190331
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
931 PM MDT FRI OCT 18 2013

...FREEZING LOW TEMPERATURES TONIGHT FOR EASTERN AND CENTRAL NEW
MEXICO...

.CLEAR SKIES AND COLDER AIR FILTERING INTO EASTERN NEW MEXICO...THE
RIO GRANDE VALLEY AND UPPER TULAROSA VALLEY WILL PRODUCE A ROUND OF
FREEZING TEMPERATURES OVERNIGHT. EXPECT THE COLDEST READINGS IN
VALLEY BOTTOMS WITH TEMPERATURES A FEW DEGREES WARMER A LITTLE
HIGHER ON NEARBY SLOPES. THIS SHOULD BE THE FIRST FREEZE OF THE
SEASON FOR SOME AREAS. ABUNDANT SUNSHINE SATURDAY WILL ENABLE
TEMPERATURES TO RISE ABOVE FREEZING BY MID MORNING.

NMZ525-191500-
/O.EXB.KABQ.FZ.W.0013.131019T0331Z-131019T1500Z/
UPPER TULAROSA VALLEY-
931 PM MDT FRI OCT 18 2013

...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT SATURDAY. 

* LOCATION...THE UPPER TULAROSA VALLEY INCLUDING CARRIZOZO.

* TIMING...TEMPERATURES SHOULD BEGIN TO FALL BELOW FREEZING
  SHORTLY AFTER 1 AM WITH THE COLDEST READINGS FROM 4 TO 7 AM.
  TEMPERATURES WILL THEN RAPIDLY WARM ABOVE FREEZING BY MID
  MORNING.

* TEMPERATURES...RANGING FROM 28 TO 38 DEGREES WITH THE COLDEST
  READINGS NEAR AND NORTH OF CARRIZOZO.

* LOCAL IMPACTS...PLANTS LEFT OUTDOORS MAY FREEZE. UNDRAINED AND
  EXPOSED PIPES...IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS MAY
  BREAK. ANIMAL DRINKING WATER MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ540-191500-
/O.EXB.KABQ.FZ.W.0013.131019T0331Z-131019T1500Z/
SOUTHWEST CHAVES COUNTY-
931 PM MDT FRI OCT 18 2013

...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT SATURDAY. 

* LOCATION...SOUTHWEST CHAVES COUNTY INCLUDING DUNKEN AND ELK.

* TIMING...TEMPERATURES SHOULD BEGIN TO FALL BELOW FREEZING AFTER
  3 AM THEN BOTTOM OUT AROUND SUNRISE. READINGS SHOULD WARM ABOVE
  FREEZING IN MOST LOCATIONS BY 9 AM.

* TEMPERATURES...BOTTOMING OUT FROM 31 TO 35 DEGREES WITH THE
  COLDEST READINGS NEAR AND WEST OF DUNCAN.

* LOCAL IMPACTS...PLANTS LEFT OUTDOORS MAY FREEZE. UNDRAINED AND
  EXPOSED PIPES...IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS MAY
  BREAK. ANIMAL DRINKING WATER MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ519-520-191500-
/O.EXT.KABQ.FZ.W.0013.131019T0331Z-131019T1500Z/
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
931 PM MDT FRI OCT 18 2013

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM MDT SATURDAY...

* LOCATION...THE MIDDLE AND LOWER RIO GRANDE VALLEY.

* TIMING...VALLEY TEMPERATURES WILL DROP OVERNIGHT AND FALL 
  BELOW FREEZING FROM 3 A.M. TO SUNRISE. ON ADJACENT SLOPES... 
  TEMPERATURES MAY BE A FEW DEGREES WARMER...BUT WILL TOUCH THE 
  FREEZING MARK JUST BEFORE SUNRISE. TEMPERATURES WILL WARM 
  ABOVE FREEZING BY MID MORNING. 

* TEMPERATURES...BOTTOMING OUT FROM 26 TO 40 DEGREES. THE COLDEST
  READINGS WILL BE FELT AT THE BOTTOM OF THE RIO GRANDE AND RIO
  PUERCO VALLEYS...IN THE FOOTHILLS OF SURROUNDING MOUNTAINS AND
  ON THE MESAS NORTHWEST OF ALBUQUERQUE. THE WARMER READINGS WILL
  BE ON SLOPES BETWEEN THE FOOTHILLS AND VALLEY BOTTOMS...INCLUDING
  THE NORTHEAST HEIGHTS OF ALBUQUERQUE.

* LOCAL IMPACTS...PLANTS LEFT OUTDOORS MAY FREEZE. UNDRAINED AND
  EXPOSED PIPES...IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS MAY
  BREAK. ANIMAL DRINKING WATER MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ530>537-539-191500-
/O.EXT.KABQ.FZ.W.0013.131019T0331Z-131019T1500Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-EASTERN LINCOLN COUNTY-
931 PM MDT FRI OCT 18 2013

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM MDT SATURDAY...

* LOCATION...MUCH OF THE EASTERN PLAINS INCLUDING CLAYTON...TUCUMCARI...
  CLOVIS...PORTALES...FORT SUMNER AND SANTA ROSA.

* TIMING...TEMPERATURES HAVE ALREADY BEGUN TO FALL BELOW FREEZING
  ACROSS PARTS OF THE NORTHEAST PLAINS. ELSEWHERE...FREEZING
  TEMPERATURES SHOULD DEVELOP GRADUALLY AFTER MIDNIGHT IN MOST
  LOCATIONS. THE COLDEST READINGS ARE EXPECTED FROM 4 TO 7
  AM...THEN TEMPERATURES SHOULD WARM RAPIDLY ABOVE FREEZING BY MID
  MORNING. 

* TEMPERATURES...BOTTOMING OUT FROM 26 TO 37 DEGREES FROM CLAYTON
  TO VAUGHN...AND FROM 31 TO 37 DEGREES ELSEWHERE. A HARD FREEZE
  WILL IMPACT SOME LOCATIONS WEST OF A LINE FROM CLAYTON TO
  VAUGHN. 

* LOCAL IMPACTS...PLANTS LEFT OUTDOORS MAY FREEZE. UNDRAINED AND
  EXPOSED PIPES...IRRIGATION SYSTEMS AND EVAPORATIVE COOLERS MAY
  BREAK. ANIMAL DRINKING WATER MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

44
629 
WWUS75 KABQ 191500
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
900 AM MDT SAT OCT 19 2013

NMZ519-520-525-191600-
/O.EXP.KABQ.FZ.W.0013.000000T0000Z-131019T1500Z/
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-
900 AM MDT SAT OCT 19 2013

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

FREEZING TEMPERATURES WILL WARM TO NEAR 40 DEGREES THROUGH MID
MORNING. WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED.

$$

NMZ530>537-539-540-191600-
/O.EXP.KABQ.FZ.W.0013.000000T0000Z-131019T1500Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
900 AM MDT SAT OCT 19 2013

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

FREEZING TEMPERATURES WILL WARM TO NEAR 40 DEGREES THROUGH MID
MORNING. WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED.

$$

SHY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 18, 2:48 PM MDT, 16 minutes earlier.

Area forecast discussion, Oct 18, 2:48 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
248 PM MDT FRI OCT 18 2013

.DISCUSSION...
CURRENTLY...BROAD TROUGH OVER THE HEART OF THE U.S. EXTENDING FROM
CIRCULATION CENTER WEST OF HUDSONS BAY IN NORTHERN CANADA SOUTH
AND EAST ACROSS EASTERN NEW MEXICO TO NORTHERN CHIHUAHUA AND
NORTHEAST SONORA. SURFACE COLD FRONT LEADING WESTWARD COLD PUSH
HAS REACHED THE CENTRAL MOUNTAIN CHAIN...AS QUICK HITTER LIGHT
RAIN AND SNOW SHOWERS CLIP THE NORTHEAST PLAINS IN CIRCULATION
ABOUT THE BROAD TROUGH ALOFT.

MODELS...IN REASONABLE AGREEMENT THROUGH THE WEEKEND AND MOST OF
THE UPCOMING WORK WEEK. DISJOINTS ON UPSTREAM PATTERN EVOLUTION
CONTINUE TO PLAGUE SOLUTIONS FROM NEXT FRIDAY ONWARD INTO THE
FOLLOWING WEEKEND. THROUGH THE INTERMEDIATE TERM...PLAUSIBLE
CONSENSUS SHIFTS SIGNIFICANT CANADIAN CIRCULATION CENTER FROM
WESTERN HUDSONS BAY TO WESTERN QUEBEC THROUGH TUESDAY...AND THIS
WILL GRADUALLY EASE PERSISTENT NORTHWEST FLOW OUT OF ALL BUT
EXTREME NORTHEAST NEW MEXICO. UPSTREAM RIDGE BUILDING ALONG THE
WEST COAST WILL ATTEMPT TO SHIFT EASTWARD OVER NEW MEXICO BY
MIDWEEK...BUT RIDGE WILL BEGIN COLLAPSE BY WEDNESDAY NIGHT IN THE
FACE OF DEVELOPING EAST PACIFIC SYSTEM OFF THE OREGON COAST BY
EARLY THURSDAY MORNING. WITH FLOW COLLAPSED ALOFT OVER NEW
MEXICO...ONLY A WEAK RIPPLE IN FLOW UNDERCUTTING THE RIDGE WILL
MOVE EASTWARD ACROSS THE SOUTHERN HALF OF THE STATE ON THURSDAY.
UPSTREAM PATTERN SOLUTION DIFFERENCES WILL BE FAIRLY ACADEMIC FOR
NEW MEXICO ON FRIDAY...AS ECMWF DEEPENS CLOSED LOW NEAR SAN
FRANCISCO BAY...GFS KEEPS THE SYSTEM SHALLOWER AND MORE
OFFSHORE...AND NEW MEXICO SITS UNDER GENTLE ZONAL FLOW.
DISAGREEMENT BECOMES MORE POINTED BY THE WEEKEND...AS ECMWF SHIFTS
CLOSED LOW TO SOUTHERN CALIFORNIA ON SATURDAY AND PUTS NEW MEXICO
UNDER UPSTREAM RIDGE...WHILE GFS PHASES WEAKER OFFSHORE EAST
PACIFIC LOW WITH REMNANTS OF THE MID CONTINENT TROUGH...AND PUTS
NEW MEXICO UNDER THE ENSUING TROUGH. WITH ECMWF ENJOYING BETTER
RUN TO RUN CONTINUITY ON THE CALIFORNIA CLOSED LOW
ARRANGEMENT...WILL TILT EXTENDED END OF THE FORECAST THIS DIRECTION FOR
NOW AND KEEP EYE ON FUTURE RUNS WITH EXPECTATION OF IMPROVED
CONSENSUS.

OVERNIGHT...A GOOD BIT COOLER OVERNIGHT...ESPECIALLY OVER THE EAST
AND CENTRAL...AND HAVE BUMPED UP FREEZE WATCHES TO WARNINGS FOR
ALL BUT CHAVES COUNTY...WHERE TEMPERATURES WILL STAY A LITTLE TO
THE WARM SIDE. HAVE ALSO ADDED UNION...HARDING...AND EASTERN SAN
MIGUEL TO THE PACKAGE TO SIGNAL A GOOD WIDESPREAD FREEZE FOR THESE
PLACES OVERNIGHT. HAVE ALSO ADDED EASTERN LINCOLN COUNTY...WITH
NORTHERN AREAS IN LINE FOR FREEZING TEMPERATURES OVERNIGHT. COLD
FRONT SQUIRTING THROUGH CENTRAL MOUNTAIN CHAIN GAPS WILL PUT SOME
MODEST GUSTS OUT OVER THE RIO GRANDE VALLEY FROM LATE TONIGHT INTO
THE WEE HOURS SATURDAY MORNING. WIND SPEEDS SHOULD DROP IN TIME
FOR COLDEST TEMPERATURES TO BE REACHED IN THE RIO GRANDE VALLEY A
FEW HOURS BEFORE SUNRISE.

FOR SATURDAY...COLD FRONT WILL PUSH WEST AND SOUTH OF THE FORECAST
AREA...AND WARMING FOR ALL BUT THE EXTREME SOUTH WILL RETURN
TEMPERATURES BACK TO WITHIN 3 OT 8 DEGREES BELOW MID OCTOBER
NORMALS. WEAK SURFACE PRESSURE GRADIENT WILL SUPPORT ONLY
LOCALIZED BREEZINESS...WITH BEST CHANCES ALONG THE INTERSTATE 40
CORRIDOR ON THE EAST SLOPES AND ADJACENT EASTERN PLAINS OF THE
CENTRAL MOUNTAIN CHAIN. SEASONABLE FREEZES CONTINUE NORTH AND
WEST...BUT SOMEWHAT WARMER OVERNIGHT TEMPERATURES WILL LIFT THE
EAST AND SOUTH ABOVE FREEZING OVERNIGHT.

FOR SUNDAY...SURFACE LOW DEEPENING OVER THE NORTHERN TEXAS
PANHANDLE WITH CONTINUED RUN OF NORTHWEST WINDS ALOFT IN
CIRCULATION ABOUT GARGANTUAN MID CONTINENT TROUGH. WARM UP
CONTINUES WITH TEMPERATURES FLIRTING WITHIN A FEW DEGREES OF LATE
OCTOBER NORMALS. SOMEWHAT TIGHTER SURFACE PRESSURE GRADIENT WILL
BRING BREEZY WESTERLY WINDS UP A NOTCH OVER THE EASTERN SLOPES AND
ADJACENT EASTERN PLAINS OF THE CENTRAL MOUNTAIN CHAIN SUNDAY
AFTERNOON. A FEW DEGREES WARMER SUNDAY NIGHT...WITH SEASONABLE
FREEZES STILL MOSTLY NORTH AND WEST AND ABOVE FREEZING SOUTH AND
EAST. COLD FRONT KNOCKING ON THE NORTHEAST DOOR LATE SUNDAY NIGHT
WILL CROSS OVER INTO NORTHEAST NEW MEXICO BY EARLY MONDAY MORNING.

FOR MONDAY...WEEKEND TEMPERATURE GAINS WILL REVERSE...AS COLDER
AIR SPREADING SOUTH AND BULGING WESTWARD ACROSS NEW MEXICO WILL
RETURN DAYTIME TEMPERATURES TO 6 TO 12 DEGREES BELOW LATE OCTOBER
NORMALS. WINDS BACKED OFF TO EASTERLY...BUT MODEST SURFACE
PRESSURE GRADIENT WILL KEEP BREEZES LOCALIZED THROUGH MONDAY
AFTERNOON. A FEW SPOTTY RAIN AND SNOW SHOWERS WILL BE A
POSSIBILITY FOR THE NORTHERN SANGRE DE CRISTO RANGE...CLOSE TO THE
COLORADO LINE DURING THE DAY ON MONDAY WITH LITTLE ACCUMULATION.
AN UP TICK IN CLOUD COVER WILL KEEP OVERNIGHT TEMPERATURES
REASONABLY STEADY DESPITE THE INFLUX OF COOLER AIR.

OUTLOOK...TUESDAY THROUGH THURSDAY...MID CONTINENT TROUGH DAWDLING
EASTWARD AS UPSTREAM RIDGE MAKES VALIANT ATTEMPT TO OVERSPREAD NEW
MEXICO BY MIDWEEK. WITH RIDGE COLLAPSING WEDNESDAY NIGHT...WEAK
ZONAL FLOW WILL BECOME ESTABLISHED GRADUALLY OVER NEW MEXICO BY
THURSDAY...AS A WEAK DISTURBANCE MOVING ALONG THE MEXICO BORDER
WILL KEEP A FEW EXTRA CLOUDS AND POSSIBLY A SPOTTY SHOWER OR TWO IN
THE SOUTHERN HALF OF THE STATE THROUGH THURSDAY. GENERALLY MODEST
WIND SPEEDS ALL THREE DAYS...WITH SOME LOCALIZED BREEZES POSSIBLE
OVER THE EAST ON WEDNESDAY AND THURSDAY. LEVEL TEMPERATURE TRENDS
THROUGH WEDNESDAY...WITH TEMPERATURES WARMING UP ON THURSDAY IN
BROAD LOW LEVEL SOUTHERLY FLOW.

SHY

&&

.FIRE WEATHER...
A DRY AND COOL NORTHWEST FLOW ALOFT WILL REMAIN IN PLACE THROUGH THE
WEEKEND. TEMPERATURES SLIGHTLY BELOW SEASONAL AVERAGES FOR MID TO
LATE OCTOBER ARE EXPECTED THROUGH THE WEEKEND. A COOL AND DRY
AIR MASS ALONG WITH WEAKENING WINDS WILL ALLOW FOR EFFICIENT
RADIATIONAL COOLING AND GOOD TO VERY GOOD RELATIVE HUMIDITY
RECOVERIES BOTH SATURDAY AND SUNDAY MORNINGS...ESPECIALLY VALLEYS
AND BASIN BOTTOMS.

ANOTHER...SLIGHTLY STRONGER BACKDOOR FRONT WILL PUSH SOUTHWARD INTO
EASTERN NM SUNDAY NIGHT...THEN WEST THROUGH THE CANYONS OF THE
CENTRAL MOUNTAINS MONDAY MORNING. THIS FRONT LOOKS QUITE SIMILAR TO
THE CURRENT FRONT...BRINGING CHANCES FOR LIGHT RAIN TO THE FAR
NORTHERN SANGRE DE CRISTO MOUNTAINS EAST TO THE RATON AND JOHNSON
MESAS BUT DRY ELSEWHERE. THE AIR MASS ASSOCIATED WITH THIS FRONT IS
SLIGHTLY DEEPER...ALLOWING IT TO PUSH FARTHER WEST...PERHAPS AS FAR
WEST AS THE CONTINENTAL DIVIDE BY MIDDAY WEDNESDAY.

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD EASTWARD
TOWARD THE STATE TUESDAY...CONTINUING TO FORCE STORM SYSTEMS WELL
NORTH IN NORTHWEST CANADA THROUGH AT LEAST MID WEEK. QUITE A BIT OF
UNCERTAINTY CONTINUES IN THE EXTENDED FORECAST PERIOD. THE FAR MORE
CONSISTENT RUN TO RUN EUROPEAN WEATHER PREDICTION MODEL CONTINUES TO
INDICATE THAT A COUPLE OF SYSTEMS WILL UNDERCUT THE RIDGE TOWARD THE
MIDDLE AND END OF NEXT WEEK...POSSIBLY BRINGING A SLIGHT CHANCES FOR
SHOWERS TO MOST AREAS OF THE FORECAST AREA THURSDAY AND AGAIN NEXT
WEEKEND.

33

&&

.AVIATION...
18Z TAF CYCLE
EXPECTING MVFR/IFR CIGS FOR KTCC...KLVS AND REMAINDER OF EASTERN
PLAINS CENTRAL HIGHLANDS THROUGH LATE EVENING AS A SHALLOW BACKDOOR COLD
FRONT TRAVELS WSW TOWARD THE CENTRAL MTN CHAIN AND ACROSS THE SE
PLAINS. KABQ WILL EXPERIENCE BRIEF EASTERLY CANYON WINDS BETWEEN
03 AND 06Z. GUSTY NE WINDS BEHIND THE FRONT FOR KROW THIS
AFTERNOON. AS THE SFC HIGH SHIFTS SOUTHWEST LATE TONIGHT INTO
TOMORROW MORNING WINDS WILL DECREASE AS WEAKENING SFC HIGH TRAVELS
SE INTO SOUTHERN TX.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  27  60  31  63 /   0   0   0   0
DULCE...........................  21  58  24  58 /   0   0   0   0
CUBA............................  24  57  27  61 /   0   0   0   0
GALLUP..........................  18  61  23  64 /   0   0   0   0
EL MORRO........................  19  59  24  61 /   0   0   0   0
GRANTS..........................  21  61  26  65 /   0   0   0   0
QUEMADO.........................  24  63  29  66 /   0   0   0   0
GLENWOOD........................  31  70  35  72 /   0   0   0   0
CHAMA...........................  19  53  20  54 /   0   0   0   0
LOS ALAMOS......................  27  58  29  60 /   0   0   0   0
PECOS...........................  27  58  30  60 /   5   0   0   0
CERRO/QUESTA....................  18  55  20  58 /   5   0   0   0
RED RIVER.......................  18  47  24  49 /   5   0   0   0
ANGEL FIRE......................  18  54  20  55 /   5   0   0   0
TAOS............................  19  57  23  60 /   0   0   0   0
MORA............................  22  58  27  61 /   5   0   0   0
ESPANOLA........................  25  61  29  64 /   0   0   0   0
SANTA FE........................  25  58  30  61 /   0   0   0   0
SANTA FE AIRPORT................  27  60  32  63 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  31  59  36  64 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  35  62  39  67 /   0   0   0   0
ALBUQUERQUE VALLEY..............  30  62  37  68 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  33  63  38  67 /   0   0   0   0
LOS LUNAS.......................  34  65  38  69 /   0   0   0   0
RIO RANCHO......................  34  62  39  66 /   0   0   0   0
SOCORRO.........................  37  67  40  73 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  28  57  34  64 /   0   0   0   0
TIJERAS.........................  29  58  34  65 /   0   0   0   0
MORIARTY/ESTANCIA...............  27  60  31  63 /   0   0   0   0
CLINES CORNERS..................  28  59  34  64 /   5   0   0   0
GRAN QUIVIRA....................  29  61  34  65 /   0   0   0   0
CARRIZOZO.......................  32  63  36  68 /   0   0   0   0
RUIDOSO.........................  36  59  41  63 /   0   0   0   0
CAPULIN.........................  20  58  27  61 /   5   0   0   5
RATON...........................  22  61  28  65 /   5   0   0   5
SPRINGER........................  22  62  30  65 /   5   0   0   0
LAS VEGAS.......................  24  61  32  64 /   5   0   5   0
CLAYTON.........................  30  64  37  68 /   5   0   0   5
ROY.............................  28  61  36  66 /   5   0   5   0
CONCHAS.........................  31  66  35  70 /   5   0   0   5
SANTA ROSA......................  31  68  36  72 /   5   0   0   0
TUCUMCARI.......................  30  68  38  73 /   5   0   0   5
CLOVIS..........................  30  64  38  72 /   5   0   0   5
PORTALES........................  31  64  38  74 /   5   0   0   5
FORT SUMNER.....................  33  66  38  77 /   5   0   0   0
ROSWELL.........................  36  67  42  81 /   5   0   0   0
PICACHO.........................  33  66  39  73 /   5   0   0   0
ELK.............................  33  64  39  68 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 2 AM TO 9 AM MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ519-520-530>537-539.

&&

SHY
Hazardous weather outlook, Oct 18, 6:00 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI OCT 18 2013

NMZ501>540-191200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT FRI OCT 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING FOR MUCH OF THE EAST CENTRAL AND SOUTHEAST PLAINS AS WELL AS
THE MIDDLE AND LOWER RIO GRANDE VALLEY AND UPPER TULAROSA VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:00 AM MDTFreeze WatchABQ11 hr

Nearby

Freeze Warnings in New Mexico, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.